Posted by: Colleen | 2009-09-01

Anti anxiety meds

I have been on these meds for the past 6 weeks. I was following a good diet and exercise regime, but stopped about 2-3 months ago. I have not put on any weight although it is said that one of the side effects of my meds (fluanxol) is weight gain. I dont really understand this as I have really not been eating very well - been following a typical stodgy winter diets and no exercise. Does this mean I may not be a candidate for weight gain on this med?? If I start exercising again following a moderate 1800cal a day " diet"  could I lose about 3 kgs (this is all I have to lose really)???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Colleen
Although weight gain is listed as a side-effect of Fluanxol, this does not mean that every patient using this medication will necessarily gain weight. Most side-effects do not occur in every patient. If you have 3 kg to lose you can apply the regimen you describe (1800 kcal diet and regular exercise) and you should start losing. Your change in habits (eating the stodgy winter diet and not exercising) have probably been responsible for any shift in weight you have experienced and not the medication.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.